Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 11, 1994, 3:04 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 3:04 AM CDT (08:04 UTC)
- Expired
- Apr 11, 1994, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Osage County, OK, Washington County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -505 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 110806 FFWTUL OKC113-147-111300- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 304 AM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN NORTHEAST OKLAHOMA ...OSAGE COUNTY...WASHINGTON COUNTY ESTIMATED RAINS OF 6 TO 7 INCHES IN OSAGE COUNTY AROUND THE PAWHUSKA AREA...AND AROUND 4 INCHES IN WASHINGTON COUNTY HAVE BROUGHT CREEKS IN THE BARTLESVILLE AND DEWEY AREAS TO NEAR BANKFULL. SAND CREEK IN EASTERN OSAGE COUNTY AND COON CREEK IN WASHINGTON COUNTY HAVE CONTINUED TO RISE THROUGH THE EVENING AND ADDITIONAL RAIN IS EXPECTED OVER THESE AREAS FOR THE NEXT SEVERAL HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 9:11 PM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 10, 9:11 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 900 PM CDT SUN APR 10 1994 SFC BNDRY HAS RMND NEARLY STNRY THIS EVNG FRM NRN ADAIR COUNTY TO NR HENRYETTA IN SRN OKMULGEE COUNTY...THEN ON INTO SC OK. FNT THEN TRAILS TO MAIN SFC LO IN XTRM SE NM. SATL SHOWS ADDNTL UPR SUPPORT MOVG INTO WTX WL BE APPRCHNG THRU THE NGT...AND XPCT RW/TRW BEGINNING TO DVLP BTWN CDS/SPS TO CONT TO INCRS AND MOV TWRD FA TNGT. AFTN FCST APRS ON TRAK WITH HI POPS AND THREAT OF SVR AREAWIDE TNGT. WL CONT FFA GENRLLY ALNG AND NORTH OF FNT WHERE HEAVIER RAINS HV FALLEN THIS EVNG...AND FOCUS FOR ADDNTL RNS WL CONT OVRNGT. WL MAKE A FEW MINOR ADJSTMNTS TO TEMPS OTHWS AFTN PKG UNCHGD. F ...04... .TUL...FFA ZNS 54>67.
In the hours before
Special weather statement, Apr 10, 11:56 PM CDT, 3 hours 8 minutes before
OKZ054>077-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1155 PM CDT SUN APR 10 1994 A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR MUCH OF EXTREME NORTHEAST OKLAHOMA...AND UNTIL 4 AM FOR PAWNEE...CREEK...AND OKFUSKEE COUNTIES. AT 1155 PM THUNDERSTORMS WERE SCATTERED FROM NORTHERN WASHINGTON COUNTY...ACROSS OSAGE COUNTY TO JUST NORTH OF STILWATER. THIS THUNDERSTORM ACTIVITY WILL CONTINUE ACROSS THESE AREAS INTO THE LATE NIGHT HOURS AND MAY OCCASIONALLY BE SEVERE WITH LARGE HAIL THE MAIN THREAT. REPEATED HEAVY RAINFALL WITH THESE STORMS COULD LEAD TO FLASH FLOODING. THERE IS ALSO SOME POSSIBILITY THAT THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONTAL SYSTEM IN THE AREA THAT AT 1130 PM EXTENDED FROM NORTHERN ADAIR COUNTY INTO NORTHWEST PITTSBURG COUNTY. THE AIR ALONG AND SOUTH OF THIS FRONT REMAINS WARM AND UNSTABLE WITH TEMPERATURES IN THE MID 70S. AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST...STORMS MAY DEVELOP NEAR THIS FRONT. IF STORMS DO DEVELOP IN THESE AREAS THEY COULD BECOME SEVERE. STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 2:02 AM CDT, 1 hour 2 minutes before
OKC035-037-041-097-105-107-111-113-115-117-131-143-145-147-110800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 202 AM CDT MON APR 11 1994 ...THE SEVERE THUNDERSTORM WARNING FOR OSAGE COUNTY EXPIRED AT 2 AM... ...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR MOST OF NORTHEAST OKLAHOMA UNTIL 9 AM... AT 200 AM WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUED OVER EASTERN OSAGE COUNTY...BUT HAD WEAKEN BELOW SEVERE LIMITS DURING THE PAST HALF HOUR. THESE STORMS EXTENDED FROM HULAH LAKE...TO WEST OF BARTLESVILLE...TO NEAR RAMONA IN SOUTHERN WASHINGTON COUNTY AND WERE PART OF A BROAD AREA OF STORMS THAT EXTENDED FROM SOUTHEAST KANSAS DOWN INTO CENTRAL AND WESTERN OKLAHOBMA. THE THREAT OF SEVERE WEATHER WILL CONTINUE OVER NORTHEAST OKLAHOMA TONIGHT AND PERSONS IN AND NEAR THE WATCH AREA SHOULD CONTINUE TO LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 11:57 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 33 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.